# SDR 2008FA0000635

- Difficulty date: August 24, 2008
- Submitted: September 23, 2008
- Operation: General aviation
- Aircraft: N8546U
- Make and model: Cessna 172F
- Aircraft serial: 17252446
- Engine: Cont O300D
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Power Loss
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC WAS NOT OPERATING UNDER PART 135, IT WAS UNDER PART 91 FLIGHT WHEN INCIDENT OCCURRED. PILOT STATEMENT "ENROUTE, AS WE CRESTED THEMOUNTAINS, THE ENGINE STARTED SPUTTERING, AND RPMS WERE DROPPING. APPLIED CARB HEAT, TRIED SWITCHING BETWEEN FUEL TANKS, MAGNETOS, AND THE RPMS KEPT DROPPING.  WE THEN WENT THROUGH THE FORMAL CHECK LIST TO NO AVAIL. THE DECISION WAS MADE TO LAND AT RADAR FACILITY.  BY THIS TIME THE ENGINE HAD STOPPED. WE MADE THE EMERGENCY LANDING AT THE FACILITY AND CAME TO A FULL STOP. DURING THE DESCENT, TRIED STARTING THE ENGINE MULTIPLE TIME, BUT IT DIDN’T START. NO ONE WAS INJURED AND THE PLANE WAS NOT DAMAGED.
